MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported the t-handle chuck tooth is not retracting.The device worked well in the case on the (b)(6) 2021.After processing it was discovered that the tooth was broken.This report is for a t-handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction / functional & damage.Visual inspection: the small universal chuck with t-handle (part# 393.105, lot# 9598722) was returned and received at us cq.Upon visual inspection at cq, it is observed that the device was received in the closed position with one of the teeth was observed to be deformed.Some scratches were observed on the device but have no impact on the device functionality.However, the reported condition for broken could not be confirmed.No other issues were observed with the returned device.Functional test: a functional assessment was performed on the complaint device the device was completely loosened by opening the chuck.But one of the teeth would not open as intended and stayed protruded.Also, the locking collar will not retract properly.The complaint can be replicated with the returned device(s).Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint is confirmed.Investigation conclusion: the overall complaint is confirmed as the device was failed to work as intended.However, the reported condition for the broken could not be confirmed.The potential cause for the device interaction condition could be due to deformed tooth.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 393.105-us, lot: 9598722, manufacturing site: hagendorf, release to warehouse date: november 04, 2015.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12343675
Report Number2939274-2021-04729
Device Sequence Number16977375
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393.105
Device Catalogue Number393.105
Device Lot Number9598722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1